MAUDE Adverse Event Report: SYNTHES GMBH 1.5MM TI VAL T-PLATE 3H HEAD-7H SHAFT-STERILE; SCREW, FIXATION, BONE

SYNTHES GMBH 1.5MM TI VAL T-PLATE 3H HEAD-7H SHAFT-STERILE; SCREW, FIXATION, BONE
Catalog Number 04.130.252S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent orif surgery for the index finger proximal phalanx base fracture with the plate.When the surgeon tried to cut the plate to fit the patient's size, the product broke in a place where it should not have been cut.The surgeon was well experienced and have used same product many times, and the surgeon perspective that there was no problem with the cutting technique.The surgeon believes that there was no problem with the technique but has never experienced anything like this before.The surgery was completed successfully with no delay.Patient is listed as stable.
 
Additional Manufacturer Narrative
J&j medtech is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which j&j medtech has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, j&j medtech or its employees that the report constitutes an admission that the device, j&j medtech, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the va locking t-plate 1.5 with 3 holes on the shaft and 7 holes was observed broken into four fragments.The damaged area was examined and the plate appeared to be under stress that can lead to material fatigue, weakening the component and causing fractures.Per variable angle locking hand system surgical technique guide precaution: reverse bending or use of the incorrect instrumentation for bending may weaken the plate and lead to premature plate failure (e.G.Breakage).Do not bend the plate beyond what is required to match the anatomy.When using the plate holding forceps with pointed ball tip, avoid the tendons and avoid applying excessive pressure.A dimensional inspection for the va locking t-plate 1.5 he 3ho shaft 7ho was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of theva locking t-plate 1.5 he 3ho shaft 7ho would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 04.130.252s.Lot number: 35597p9.Manufacturing site: mezzovico.Release to warehouse date: 17 oct 2024.Expiration date: 01 oct 2034.A manufacturing record evaluation was performed for the sterile finished lot number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM TI VAL T-PLATE 3H HEAD-7H SHAFT-STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK MEZZOVICO (CH)
via cavazz 5
mezzovico CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22213461
Report Number8030965-2025-05997
Device Sequence Number18179860
Product Code HWC
UDI-Device Identifier10886982112910
UDI-Public(01)10886982112910(17)341001(10)35597P9
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.130.252S
Device Lot Number35597P9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown